Patient Comments: Neuropathic Pain - Cause

What was the cause of your neuropathic pain?

Comment from: 45-54 Female (Patient) Published: July 02

I have multiple sclerosis and my doctor recently prescribed gabapentin for me because my leg pain is getting much worse.

Was this comment helpful?Yes
Comment from: TCP36, 45-54 Female (Patient) Published: December 24

I had ME/CFS for many years and then suddenly developed neuropathic pain all over my body. I have it intensely in my hands, feet, arms, and legs. The pain is relentless burning and prickling and cramps in the muscles after light walking/movement. I also have autonomic dysfunction which means nerve damage to my heart, liver, bladder and bowel. My breathing is affected and I have tachycardia. Lying down is the only time I feel no pain. Origin possibly from the ME/CFS. Use Gabapentin and Duloxetine. I also keep to the low carb, sugar, gluten and dairy-free diet to stop the bloating. Pain always worse when bowel is full...so drink plenty of fluids and eat lots of veggies! I take supplements like alpha lipoic acid and B vitamins to repair nerves and keep as relaxed as possible and move around as much as I can to keep blood flowing.

Was this comment helpful?Yes
Comment from: Biologybrain, 25-34 Female (Patient) Published: August 29

Chemotherapy induced neuropathy of my finger tips and toes. I also have Thoracic Outlet Syndrome/Brachial Plexopathy that was caused by several surgeries for breast cancer treatment. At the root, my breast cancer diagnosis at age 28 is the cause of all my pain. Stress only increases the pain.

Was this comment helpful?Yes
Comment from: Gail, 65-74 Female (Patient) Published: September 27

All my Neuropathic pain came from me being depressed and sitting and sleeping in the same chair for two years, not getting up except to go to the bathroom. I lost from 135lbs to 87lbs because of this. The bones in my butt had either severed or mashed the nerves. I can't sit without pain pills, I haven't found a doctor who will help me, other than helping with the pain.

Was this comment helpful?Yes
Comment from: Marjorie, 65-74 Female (Patient) Published: September 27

I am a polio survivor and have had late effects including sensory loss and wasting in shoulder girdle and upper arms, and central sleep apnea and chronic fatigue and fibromyalgia. Neuropathic pain in my feet is horrible. It seems that my polio is the most likely cause, as other causes you list do not relate for me, and polio is mentioned in other references. I am helped quite a bit by gabapentin, ibuprofen and Diegetic, but the stabbing pains are still inhibiting.

Was this comment helpful?Yes
Comment from: David Oakes, 55-64 Male (Patient) Published: October 13

I suffered a stroke five months ago and fortunately did not lose the use of either my arm or leg. However ever since then, I have suffered from upper body aching on my left side. Having just read an article which mentions that neuropathic pain can occur after a stroke, I am about to see a specialist and will mention this condition to him.

Was this comment helpful?Yes
Comment from: haymaker, 55-64 Female (Patient) Published: October 10

The neuropathic pain started 11 years ago following surgery to remove melanoma in my groin. I also have nerve damage and lymphedema. I have tried every painkiller ever invented. Some made me feel really ill. Nothing helps the relentless pain. I am taking pregabalin, but I don't know that it helps much. At least I feel OK on it. I have tried nerve block, acupuncture, and all kinds of therapies. All that is left is a spinal implant, but I'm terrified of more surgery. My pain is from my knee to my hip, and now with all the unevenness of gait, my joints are suffering from wear and tear, which means more pain! I'm at my wit's end!

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Neuropathic Pain - Symptoms Question: What are your neuropathic pain symptoms?
Neuropathic Pain - Treatment Question: What treatment did you have for your neuropathic pain?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!